December 2018, 8(4): 451-460. doi: 10.3934/naco.2018028

Quantitative stability analysis of stochastic mathematical programs with vertical complementarity constraints

School of Mathematical Sciences, Dalian University of Technology, Dalian, 116024, China

Received  December 2017 Revised  August 2018 Published  September 2018

Fund Project: The work is supported by NSFC grant 11571056

This paper studies the quantitative stability of stochastic mathematical programs with vertical complementarity constraints (SMPVCC) with respect to the perturbation of the underlying probability distribution. We first show under moderate conditions that the optimal solution set-mapping is outer semiconitnuous and optimal value function is Lipschitz continuous with respect to the probability distribution. We then move on to investigate the outer semiconitnuous of the M-stationary points by employing the reformulation of stationary points and some stability results on the stochastic generalized equations. The particular focus is given to discrete approximation of probability distributions, where both cases that the sample is chosen in a fixed procedure and random procedure are considered. The technical results lay a theoretical foundation for approximation schemes to be applied to solve SMPVCC.

Citation: Yongchao Liu. Quantitative stability analysis of stochastic mathematical programs with vertical complementarity constraints. Numerical Algebra, Control & Optimization, 2018, 8 (4) : 451-460. doi: 10.3934/naco.2018028
References:
[1]

S. I. BirbilG. Gürkan and O. Listes, Solving stochastic mathematical programs with complementarity constraints using simulation, Math. Oper. Res., 31 (2006), 739-760. doi: 10.1287/moor.1060.0215.

[2]

F. Facchinei and J. S. Pang, Finite-Dimensional Variational Inequalities and Complementarity Problems, V. Ⅰ-Ⅱ, Springer, 2003.

[3]

A. L. Gibbs and F. E. Su, On choosing and bounding probability metrics, Inter. stat. Rev., 70 (2002), 419-435.

[4]

H. Gfrerer and J. J. Ye, New constraint qualifications for mathematical programs with equilibrium constraints via variational analysis, SIAM J. Optim., 27 (2017), 842-865. doi: 10.1137/16M1088752.

[5]

Y. C. Liang and G. H. Lin, Stationarity conditions and their reformulations for mathematical programs with vertical complementarity constraints, J. Optim.Theorey Appl., 154 (2012), 54-70. doi: 10.1007/s10957-012-9992-x.

[6]

Y. LiuH. Xu and G. H. Lin, Stability analysis of two stage stochastic mathematical programs with complementarity constraints via NLP-regularization, SIAM J. Optim., 21 (2011), 609-705. doi: 10.1137/100785685.

[7]

Y. LiuH. Xu and G. H. Lin, Stability analysis of one stage stochastic mathematical programs with complementarity constraints, J. Optim. Theory Appl., 152 (2012), 573-555. doi: 10.1007/s10957-011-9903-6.

[8]

Y. LiuH. Xu and J. J. Ye, Penalized sample average approximation methods for stochastic mathematical programs with complementarity constraints, Math. Oper. Res., 36 (2011), 670-694. doi: 10.1287/moor.1110.0513.

[9]

Y. LiuW. Römisch and H. Xu, Quantitative stability analysis of stochastic generalized equations, SIAM J. Optim., 24 (2014), 467-497. doi: 10.1137/120880434.

[10]

Z. Q. Luo, J. S. Pang and D. Ralph, Mathematical Programs with Equilibrium Constraints, Cambridge University Press, Cambridge, United Kingdom, 1996. doi: 10.1017/CBO9780511983658.

[11]

J. V. Outrata, M. Kocvara and J. Zowe, Nonsmooth Approach to Optimization Problems with Equilibrium Constraints: Theory, Applications and Numerical Results, Kluwer Academic Publishers, Boston, 1998. doi: 10.1007/978-1-4757-2825-5.

[12]

J. S. Pang, Error bound in mathematical programming, Math. Prog., 79 (1997), 299-332. doi: 10.1007/BF02614322.

[13]

M. Patriksson and L. Wynter, Stochastic mathematical programs with equilibrium constraints, Oper. Res. Lett., 25 (1999), 159-167. doi: 10.1016/S0167-6377(99)00052-8.

[14]

G. Ch. Pflug and A. Pichler, Multistage Stochastic Optimization, Springer Series in Operations Research and Financial Engineering, Springer, 2014. doi: 10.1007/978-3-319-08843-3.

[15]

S. T. Rachev, Probability Metrics and the Stability of Stochastic Models, John Wiley and Sons, West Sussex, England, 1991.

[16]

W. Römisch, Stability of stochastic programming problems, in Stochastic Programming, Handbooks in Operations Research and Management Science, 10, (eds. A. Ruszczynski and A. Shapiro), Elsevier, (2003), 483-554.

[17]

H. Scheel and S. Scholtes, Mathematical programs with complementarity constraints: Stationarity, optimality, and sensivity, Math. Oper. Res., 25 (2000), 1-22. doi: 10.1287/moor.25.1.1.15213.

[18]

A. Shapiro, Stochastic mathematical programs with equilibrium constraints, J. Optim. Theory Appl., 128 (2006), 223-243. doi: 10.1007/s10957-005-7566-x.

[19]

A. Shapiro and H. Xu, Stochastic mathematical programs with equilibrium constraints, modeling and sample average approximation, Optimization, 57 (2008), 395-418. doi: 10.1080/02331930801954177.

[20]

H. Xu, Y. Liu, and H. Sun, Distributionally robust optimization with matrix moment constraints: Lagrange duality and cutting plane method, Math. Prog. , to appear. doi: 10.1007/s10107-017-1143-6.

[21]

J. J. Ye, Necessary and sufficient conditions for mathematical programs with equilibrium constraints, J. Math. Anal. Appl., 307 (2005), 350-369. doi: 10.1016/j.jmaa.2004.10.032.

[22]

J. J. Ye and X. Y. Ye, Necessary optimality conditions for optimization problems with variational inequality constraints, Math. Oper. Res., 22 (1997), 977-997. doi: 10.1287/moor.22.4.977.

show all references

References:
[1]

S. I. BirbilG. Gürkan and O. Listes, Solving stochastic mathematical programs with complementarity constraints using simulation, Math. Oper. Res., 31 (2006), 739-760. doi: 10.1287/moor.1060.0215.

[2]

F. Facchinei and J. S. Pang, Finite-Dimensional Variational Inequalities and Complementarity Problems, V. Ⅰ-Ⅱ, Springer, 2003.

[3]

A. L. Gibbs and F. E. Su, On choosing and bounding probability metrics, Inter. stat. Rev., 70 (2002), 419-435.

[4]

H. Gfrerer and J. J. Ye, New constraint qualifications for mathematical programs with equilibrium constraints via variational analysis, SIAM J. Optim., 27 (2017), 842-865. doi: 10.1137/16M1088752.

[5]

Y. C. Liang and G. H. Lin, Stationarity conditions and their reformulations for mathematical programs with vertical complementarity constraints, J. Optim.Theorey Appl., 154 (2012), 54-70. doi: 10.1007/s10957-012-9992-x.

[6]

Y. LiuH. Xu and G. H. Lin, Stability analysis of two stage stochastic mathematical programs with complementarity constraints via NLP-regularization, SIAM J. Optim., 21 (2011), 609-705. doi: 10.1137/100785685.

[7]

Y. LiuH. Xu and G. H. Lin, Stability analysis of one stage stochastic mathematical programs with complementarity constraints, J. Optim. Theory Appl., 152 (2012), 573-555. doi: 10.1007/s10957-011-9903-6.

[8]

Y. LiuH. Xu and J. J. Ye, Penalized sample average approximation methods for stochastic mathematical programs with complementarity constraints, Math. Oper. Res., 36 (2011), 670-694. doi: 10.1287/moor.1110.0513.

[9]

Y. LiuW. Römisch and H. Xu, Quantitative stability analysis of stochastic generalized equations, SIAM J. Optim., 24 (2014), 467-497. doi: 10.1137/120880434.

[10]

Z. Q. Luo, J. S. Pang and D. Ralph, Mathematical Programs with Equilibrium Constraints, Cambridge University Press, Cambridge, United Kingdom, 1996. doi: 10.1017/CBO9780511983658.

[11]

J. V. Outrata, M. Kocvara and J. Zowe, Nonsmooth Approach to Optimization Problems with Equilibrium Constraints: Theory, Applications and Numerical Results, Kluwer Academic Publishers, Boston, 1998. doi: 10.1007/978-1-4757-2825-5.

[12]

J. S. Pang, Error bound in mathematical programming, Math. Prog., 79 (1997), 299-332. doi: 10.1007/BF02614322.

[13]

M. Patriksson and L. Wynter, Stochastic mathematical programs with equilibrium constraints, Oper. Res. Lett., 25 (1999), 159-167. doi: 10.1016/S0167-6377(99)00052-8.

[14]

G. Ch. Pflug and A. Pichler, Multistage Stochastic Optimization, Springer Series in Operations Research and Financial Engineering, Springer, 2014. doi: 10.1007/978-3-319-08843-3.

[15]

S. T. Rachev, Probability Metrics and the Stability of Stochastic Models, John Wiley and Sons, West Sussex, England, 1991.

[16]

W. Römisch, Stability of stochastic programming problems, in Stochastic Programming, Handbooks in Operations Research and Management Science, 10, (eds. A. Ruszczynski and A. Shapiro), Elsevier, (2003), 483-554.

[17]

H. Scheel and S. Scholtes, Mathematical programs with complementarity constraints: Stationarity, optimality, and sensivity, Math. Oper. Res., 25 (2000), 1-22. doi: 10.1287/moor.25.1.1.15213.

[18]

A. Shapiro, Stochastic mathematical programs with equilibrium constraints, J. Optim. Theory Appl., 128 (2006), 223-243. doi: 10.1007/s10957-005-7566-x.

[19]

A. Shapiro and H. Xu, Stochastic mathematical programs with equilibrium constraints, modeling and sample average approximation, Optimization, 57 (2008), 395-418. doi: 10.1080/02331930801954177.

[20]

H. Xu, Y. Liu, and H. Sun, Distributionally robust optimization with matrix moment constraints: Lagrange duality and cutting plane method, Math. Prog. , to appear. doi: 10.1007/s10107-017-1143-6.

[21]

J. J. Ye, Necessary and sufficient conditions for mathematical programs with equilibrium constraints, J. Math. Anal. Appl., 307 (2005), 350-369. doi: 10.1016/j.jmaa.2004.10.032.

[22]

J. J. Ye and X. Y. Ye, Necessary optimality conditions for optimization problems with variational inequality constraints, Math. Oper. Res., 22 (1997), 977-997. doi: 10.1287/moor.22.4.977.

[1]

Max Fathi, Emanuel Indrei, Michel Ledoux. Quantitative logarithmic Sobolev inequalities and stability estimates. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6835-6853. doi: 10.3934/dcds.2016097

[2]

Richard Miles, Thomas Ward. A directional uniformity of periodic point distribution and mixing. Discrete & Continuous Dynamical Systems - A, 2011, 30 (4) : 1181-1189. doi: 10.3934/dcds.2011.30.1181

[3]

Yutaka Sakuma, Atsushi Inoie, Ken’ichi Kawanishi, Masakiyo Miyazawa. Tail asymptotics for waiting time distribution of an M/M/s queue with general impatient time. Journal of Industrial & Management Optimization, 2011, 7 (3) : 593-606. doi: 10.3934/jimo.2011.7.593

[4]

Bara Kim, Jeongsim Kim. Explicit solution for the stationary distribution of a discrete-time finite buffer queue. Journal of Industrial & Management Optimization, 2016, 12 (3) : 1121-1133. doi: 10.3934/jimo.2016.12.1121

[5]

Yanan Zhao, Yuguo Lin, Daqing Jiang, Xuerong Mao, Yong Li. Stationary distribution of stochastic SIRS epidemic model with standard incidence. Discrete & Continuous Dynamical Systems - B, 2016, 21 (7) : 2363-2378. doi: 10.3934/dcdsb.2016051

[6]

Xiaoling Zou, Dejun Fan, Ke Wang. Stationary distribution and stochastic Hopf bifurcation for a predator-prey system with noises. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1507-1519. doi: 10.3934/dcdsb.2013.18.1507

[7]

Guillaume Bal, Alexandre Jollivet. Stability estimates in stationary inverse transport. Inverse Problems & Imaging, 2008, 2 (4) : 427-454. doi: 10.3934/ipi.2008.2.427

[8]

Michal Málek, Peter Raith. Stability of the distribution function for piecewise monotonic maps on the interval. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2527-2539. doi: 10.3934/dcds.2018105

[9]

Christopher E. Elmer. The stability of stationary fronts for a discrete nerve axon model. Mathematical Biosciences & Engineering, 2007, 4 (1) : 113-129. doi: 10.3934/mbe.2007.4.113

[10]

Zhong Tan, Leilei Tong. Asymptotic stability of stationary solutions for magnetohydrodynamic equations. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3435-3465. doi: 10.3934/dcds.2017146

[11]

Dieter Schmidt, Lucas Valeriano. Nonlinear stability of stationary points in the problem of Robe. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1917-1936. doi: 10.3934/dcdsb.2016029

[12]

Lili Fan, Hongxia Liu, Huijiang Zhao, Qingyang Zou. Global stability of stationary waves for damped wave equations. Kinetic & Related Models, 2013, 6 (4) : 729-760. doi: 10.3934/krm.2013.6.729

[13]

Li Zu, Daqing Jiang, Donal O'Regan. Persistence and stationary distribution of a stochastic predator-prey model under regime switching. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2881-2897. doi: 10.3934/dcds.2017124

[14]

Frederic Laurent-Polz, James Montaldi, Mark Roberts. Point vortices on the sphere: Stability of symmetric relative equilibria. Journal of Geometric Mechanics, 2011, 3 (4) : 439-486. doi: 10.3934/jgm.2011.3.439

[15]

Salvador Cruz-García, Catherine García-Reimbert. On the spectral stability of standing waves of the one-dimensional $M^5$-model. Discrete & Continuous Dynamical Systems - B, 2016, 21 (4) : 1079-1099. doi: 10.3934/dcdsb.2016.21.1079

[16]

Eunju Hwang, Kyung Jae Kim, Bong Dae Choi. Delay distribution and loss probability of bandwidth requests under truncated binary exponential backoff mechanism in IEEE 802.16e over Gilbert-Elliot error channel. Journal of Industrial & Management Optimization, 2009, 5 (3) : 525-540. doi: 10.3934/jimo.2009.5.525

[17]

Hong Cai, Zhong Tan. Stability of stationary solutions to the compressible bipolar Euler-Poisson equations. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4677-4696. doi: 10.3934/dcds.2017201

[18]

Sohrab Shahshahani. Stability of stationary wave maps from a curved background to a sphere. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3857-3909. doi: 10.3934/dcds.2016.36.3857

[19]

Jianqin Zhou, Wanquan Liu, Xifeng Wang. Complete characterization of the first descent point distribution for the k-error linear complexity of 2n-periodic binary sequences. Advances in Mathematics of Communications, 2017, 11 (3) : 429-444. doi: 10.3934/amc.2017036

[20]

Yuhua Sun, Zilong Wang, Hui Li, Tongjiang Yan. The cross-correlation distribution of a $p$-ary $m$-sequence of period $p^{2k}-1$ and its decimated sequence by $\frac{(p^{k}+1)^{2}}{2(p^{e}+1)}$. Advances in Mathematics of Communications, 2013, 7 (4) : 409-424. doi: 10.3934/amc.2013.7.409

 Impact Factor: 

Metrics

  • PDF downloads (17)
  • HTML views (36)
  • Cited by (0)

Other articles
by authors

[Back to Top]